MAUDE Adverse Event Report: MEDSOURCE LABS LLC HENRY SCHEIN; HENRY SCHEIN SAFETY IV CATHETER 22G X 1.00

MEDSOURCE LABS LLC HENRY SCHEIN; HENRY SCHEIN SAFETY IV CATHETER 22G X 1.00
Model Number 5702587
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/26/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The customer reports that while the patient was at the clinic for antioxidante infusion on sunday at 10:12 the rn utilized the henry schein ref 570-2587 lot 50539/0350, expiration date 2030-06-21 22g safety iv catheter to insert client's iv to his l-ac.During iv insertion, this rn observed a flash of blood in the tubing of the iv catheter.Tourniquet was removed and then rn advanced the catheter successfully into the patient's vein.The patient has no medical history and is healthy.As the rn was retracting the needle, she observed a drop of blood at the insertion site.The nurse attached the primed extension set to the catheter, attempted to flush, and suddenly the plastic catheter disconnected from the tip of the blue translucent hub.Upon assessment there was mild redness and no visible plastic present at insertion site, but still palpable in the area.The patient was instructed to go to the nearby hospital where they removed it surgically and stitched it but number of stitches not known.The patient reported no complications and doing well at this time.
 
Additional Manufacturer Narrative
The customer reports that while the patient was at the clinic for antioxidante infusion on sunday at 10:12 the rn utilized the henry schein ref 570-2587 lot 50539/0350, expiration date 2030-06-21 22g safety iv catheter to insert client's iv to his l-ac.During iv insertion, this rn observed a flash of blood in the tubing of the iv catheter.Tourniquet was removed and then rn advanced the catheter successfully into the patient's vein.The patient has no medical history and is healthy.As the rn was retracting the needle, she observed a drop of blood at the insertion site.The nurse attached the primed extension set to the catheter, attempted to flush, and suddenly the plastic catheter disconnected from the tip of the blue translucent hub.Upon assessment there was mild redness and no visible plastic present at insertion site, but still palpable in the area.The patient was instructed to go to the nearby hospital where they removed it surgically and stitched it but number of stitches not known.The patient reported no complications and doing well at this time.Batch manufacturing records: the batch manufacturing recrods (bmr) for the reported batch were reviewed.No non-conformities related to the complaint were observed.Supplier verification reports: reports were verifided for any supplier or raw material changes.No changes were incorporated in the process or materials.Control samples: no non-conformities reltated to the reported complaint were observed during the visual inspection and functional testing of the control samples.The following tests were performed on the control samples to investigate the reported complaint: visual inpsection: no visual defects observed.Pull test of the catheter: observed within the specification.Leakage test: no leakage observed in the product.Possible root causes per production team: manufacturing defect: may be due to an improper inspection carried out by the quality inspector during the in-process stage.May be an inadequate assembly of the catheter with the hub.The strength of the catheter may not meet the specified requirements.User error: device may have not been used as intended by the manufacturer catheter may have been separated or deformed due to multiple insertion attempts/mishandling by the end user.The catheter might have been pulled or twisted excessively during or after insertion.Supplier provided conclusion: based on the root cause analysis and the results obtained from the tests carried out on control samples of the reported batch, it is concluded that the product does not contain a manufacturing defect.All control samples were found to be acceptable during visual inspection and functional testing.Since the complaint sample was not returned for evaluation, the reported failure mode could not be confirmed or reproduced.Therefore, the root cause of the complaint remains undeterminded.However, most likely cause is use-related factors, including handling during clinical use, multiple insertion attempts, excessive force, or deviation from the instructions for use (ifu), cannot be ruled out as possible contributing factors.

Brand Name
HENRY SCHEIN
Common Device Name
HENRY SCHEIN SAFETY IV CATHETER 22G X 1.00
Manufacturer (Section D)
MEDSOURCE LABS LLC
8600 shelby court
chanhassen MN 55317
MDR Report Key25324282
Report Number3003674698-2026-01280
Device Sequence Number18674122
Product Code FOZ
UDI-Device Identifier10304040151997
UDI-Public10304040151997
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K161779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5702587
Device Catalogue Number5702587
Device Lot Number50539/0350
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2026
Initial Report FDA Received Date05/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown